Parent looking to help suicidal teen

Discussion in 'Mental Health Disorders' started by Cooper, Oct 10, 2012.

Thread Status:
Not open for further replies.
  1. Cooper

    Cooper New Member

    I am a parent looking to help my suicidal teen. I have taken him to the family doctor, he refuses to take meds. He doesn't like the counselors and we have tried a couple. He is currently in therapy.

    He just broke up with his boyfriend on Monday. He doesn't have any friends. He is biracial. He was bullied. He doesn't think anyone understands or cares.

    I don't know what to do.
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Are there any community groups you can take him to ones for depression and for bullying Perhaps also get him invloved into different activities he may enjoy like music art sports get him meeting new people t hat way Have the school involved as well to stop the bullying to get him counseling at school so he has a safe place to go when he does not feel well.
  3. pancake111

    pancake111 Well-Known Member

    Well, never read a post from a parent before. I congradgulate you for trying to help your son. A lot of parents try to ignore something like this or they are in denial.

    Does he have depression, or any other mental illness. Because for me my depression was my driving force for almost attempting suicide. I felt like my parents wouldn't understand how I felt and I was afraid to say I was suicidal. I was afraid of what they would think and/or react.

    If you don't know what is making your son suicidal I suggest you figure it out because that will make it much much easier in trying to help him. Then let your son know that you are not angry with him, and you just want him to be happy and healthy. Let him know that you are always open to him.

    Try sharing with him something about yourself. I know that makes me more comfortable with sharing something with my parents.

    Keep us updated with how your son is.
  4. Terry

    Terry Antiquities Friend Staff Alumni

    Might be time to put your foot down and insist he take the meds.
    If you feel he isn't getting the right treatment, harass your doctor till he does find the right thing.
    Sounds like he's angry as well as depressed.

    I went through ten years of my son being a wreck, never leaving the house and refusing all treatment.
    He's now doing really well, but I wish I'd put my foot down with him long before I did, because I didn't he basically lost ten years of his life.
  5. Cooper

    Cooper New Member

    We went to the doctor today and he agreed to try meds. He doesn't like the meds because it upsets his stomach. I HOPE he will stick to it. He is my World. He tells me just about everything (I think) we are very open with each other. I would do anything for him except help him hurt himself. I am willing to try anything at this point. He still finds joy in things. I don't think he REALLY wants to kill himself, but he can't see beyond this point yet.

    I know what he is depressed about he feels he is not accepted by whites/blacks (he is biracial) he is bisexual which in itself brings alot of crazy feelings. He just found out today that he dad knows (and he is okay with it). He was bullied at school for being black. We are suing the school district which constantly brings back the memories. He is no longer in school, I home school him.
  6. Cooper

    Cooper New Member

    He has depression, anxiety and possible PTSD
  7. Terry

    Terry Antiquities Friend Staff Alumni

    Hang in there, you've done your best by making sure he doesnt get bullied.
    Time will sort a lot of this out.
    Being Bi (anything) is not a big deal today, tell him to embrace both his cultures and that being two cultures gives him an edge on everyone else.
    Sounds like you have a similar relationship that I have with my son, beware he doesn't get away with too much, on the strength of it.

    ps: if the meds upset his stomach, see your doc again. There are loads of different meds out there, including ones to offset any side effects.
  8. Nathan :)

    Nathan :) Banned Member

    Hi it is a side effect of antidepressants that it upsets your stomach but it does ease off. But talk to doc if your worried about this.
Thread Status:
Not open for further replies.